Alert archive / New Jersey / Areal Flood Warnings in 2025
Areal Flood Warning 39, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 14, 2025, 9:32 PM EDT for Morris County, New Jersey. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2025, 9:32 PM EDT (01:32 UTC)
- Expired
- Jul 15, 2025, 12:43 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Morris County, NJ
The radar
The Philadelphia radar (KDIX), 112 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
904
WGUS41 KPHI 150132
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
932 PM EDT Mon Jul 14 2025
NJC027-150730-
/O.NEW.KPHI.FA.W.0039.250715T0132Z-250715T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morris NJ-
932 PM EDT Mon Jul 14 2025
...FLOOD WARNING IN EFFECT UNTIL 330 AM EDT TUESDAY...
...REPLACES FLASH FLOOD WARNING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of northern New Jersey, including the following
county, Morris.
* WHEN...Until 330 AM EDT.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring. Low-water
crossings are inundated with water and may not be passable. Expect
many areas of slow moving or standing water.
* ADDITIONAL DETAILS...
- At 931 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is already occurring in the warned
area. Between 3 and 5 inches of rain have fallen.
- Flooding impacts will continue, but no additional rainfall is
expected.
- Some locations that may experience flooding include...
Morristown, East Hanover, Lincoln Park, Kinnelon, Boonton,
Butler, Rockaway, Morris Plains, Mountain Lakes, Riverdale,
Parsippany and Lake Telemark.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4105 7445 4104 7443 4102 7443 4103 7442
4101 7439 4100 7430 4098 7430 4097 7428
4093 7429 4091 7427 4090 7428 4091 7433
4087 7434 4086 7432 4081 7434 4079 7437
4077 7451 4106 7453 4106 7450 4103 7450
$$
MPS2 follow-up statements
370
WGUS81 KPHI 150341
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
1141 PM EDT Mon Jul 14 2025
NJC027-150730-
/O.CON.KPHI.FA.W.0039.000000T0000Z-250715T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morris NJ-
1141 PM EDT Mon Jul 14 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT TUESDAY...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...A portion of northern New Jersey, including the following
county, Morris.
* WHEN...Until 330 AM EDT.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring. Low-water
crossings are inundated with water and may not be passable. Expect
many areas of slow moving or standing water.
* ADDITIONAL DETAILS...
- At 1141 PM EDT, Doppler radar and automated rain gauges
indicated slow moving thunderstorms with very heavy rainfall
across the warned area. Between 2 and 4 inches of rain have
fallen.
- Flooding impacts will continue, but no additional rainfall is
expected.
- Some locations that may experience flooding include...
Morristown, East Hanover, Lincoln Park, Kinnelon, Boonton,
Butler, Mountain Lakes, Riverdale, Parsippany, Pequannock
Township and Hanover Township.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4103 7442 4101 7439 4100 7430 4098 7430
4097 7428 4093 7429 4091 7427 4090 7428
4091 7433 4087 7434 4086 7432 4085 7433
4081 7434 4081 7435 4079 7437 4078 7446
4105 7445 4104 7443 4102 7443
$$
Staarmann096
WGUS81 KPHI 150443
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
1243 AM EDT Tue Jul 15 2025
NJC027-150453-
/O.CAN.KPHI.FA.W.0039.000000T0000Z-250715T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morris NJ-
1243 AM EDT Tue Jul 15 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for Northeastern Morris County.
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4103 7442 4101 7439 4100 7430 4098 7430
4097 7428 4093 7429 4091 7427 4090 7428
4091 7433 4087 7434 4086 7432 4085 7433
4081 7434 4081 7435 4079 7437 4078 7446
4105 7445 4104 7443 4102 7443
$$
StaarmannWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 14, 8:20 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 14, 8:20 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
820 PM EDT Mon Jul 14 2025
.SYNOPSIS...
A very warm and humid airmass will be over the region this week
with multiple rounds of showers and thunderstorms expected. A
cold front will move eastward into the region through tonight,
and then stall near or just south of our area through Wednesday.
It will move northward as a warm front on Thursday. Another
cold front approaches toward the end of week.
&&
.NEAR TERM /THROUGH TUESDAY/...
Ongoing flash flooding and some river/creek flooding across the
region as the slow moving front crosses through. Infrequent
severe warnings too with a few downbursts, but only a few
earlier. Continue to monitor the latest warnings for your area
and take action as needed. The rains will continue well into the
early overnight and then diminish. Warm and humid conditions
for the remainder of the overnight with low clouds and some fog
too. Gusty winds in tstms, but light variable winds following.
Please contact our office or post on social media and damage or
pictures of flooding, only if you can do so safely.
Latest guidance depicts the front stalling just south of our
region. If this comes to fruition, that would mean the main
focus for storms tomorrow will be south and east of our region.
That being said, there is still uncertainty if the front will
make it that far south. In the area of the front, expect another
round of potential heavy rain. One thing that is different
tomorrow (as compared to today) is the mid and upper level
pattern will be characterized by short wave ridging instead of
the trough that is crossing over today. Consequently, coverage
of storms, even in the area of the front will be far more
limited.
Even if the front is fully south of our area, it is weakening,
so don't expect any significant dry or cold air advection in its
wake.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
Unsettled weather along with very warm and humid conditions will
continue through Thursday. Several rounds of showers and
thunderstorms can be expected, with locally heavy rainfall
leading to flash flooding being the primary threat. On Thursday,
there is also a concern for extreme heat.
The front may begin to lift north on Wednesday, but its exact
placement remains uncertain at the moment. The shortwave ridge
will still be overhead on Wednesday, and this could act to
introduce some dry mid level air into the equation. Synoptic
forcing will not be strong, and shear will again be weak. At
least scattered showers and thunderstorms should develop again
into the afternoon and evening due to the diurnal instability
and lack of any significant subsidence or CIN. PoPs remain
around 50- 70% for our inland areas. No severe probabilities are
currently included from SPC, but there could be an isolated
damaging wind gust from any stronger thunderstorms that develop.
PWats will again by high around 2" or so, so the tropical
downpours will also remain a threat.
On Thursday, southwesterly flow will bring back warm air and
moisture advection resulting in heat index values approaching
100 degrees in many areas. This could be the warmest day of the
week (unless the cold front on Friday is later than currently
expected).
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Friday could be another hot day depending on the timing of the
next cold front. Latest guidance shows the front crossing
through the region late in the day, and into the overnight hours
on Friday. If that timing holds, most of the area (aside from
Delmarva) may be a degree or two lower on Friday as compared to
Thursday.
Heading into the weekend, Saturday should experience the lowest
chance of convection with a surge of slightly drier air, lower
instability, and some subsidence from the departing trough.
Temperatures returning back closer to normal. Chances for
convection should increase again some for Sunday as the boundary
start lifting north with return flow.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Sub-VFR in SHRA/TSRA in the evening. Sub-VFR
conditions in fog and stratus possible thereafter. Low
confidence.
Tomorrow...Prevailing VFR. scattered TSRA possible after 18Z,
which could result in brief MVFR conditions.
Outlook...
Wednesday through Saturday...Overall, prevailing VFR
conditions. However, afternoon and evening SHRA/TSRA may result
in brief restrictions daily. Restrictions conditions are also
possible overnights/early mornings due to low clouds and fog,
but uncertainty remains on this potential, so confidence is low
on any daily details.
&&
.MARINE...
Winds and seas should generally stay below Small Craft Advisory
criteria through tonight. Gusty winds could be possible in the
vicinity of any thunderstorms late today/this evening.
Outlook...
Wednesday through Saturday...Winds and seas should stay below
Small Craft Advisory criteria through this period. Showers and
thunderstorms are possible daily, primarily in the late
afternoon and evening hours.
Rip Currents...
Tuesday, southerly winds 5-10 mph with breaking waves around 1
to 2 feet. This combined with an easterly swell around 1 foot at
6-7 seconds in length will result in a LOW risk for the
development of dangerous and life threatening rip currents at
all beaches.
Wednesday, south-southwesterly winds 5-10 mph with breaking
waves around 1 to 2 feet. This combined with an easterly swell
around 1 foot at 6-8 seconds in length will result in a
continued LOW risk for life threatening rip currents at all
beaches.
Rip currents occur often in the vicinities of jetties and piers
and the speed of the currents are generally maximized at low
tides.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.HYDROLOGY...
As mentioned above, there is a risk for heavy rain leading to
flash flooding with any showers and storms through this evening.
The flood watch remains in effect for much of our region.
There are a lot of factors that are increasing our risk for
flash flooding. Soundings depict a tall, skinny CAPE profile
typical of a heavy rain pattern. Precipitable water on the 12Z
KIAD sounding was above 2 inches. This is well above the 90th
percentile for this time of year. Additionally, the warm cloud
layer should be quite deep. Storm motions, although slightly
faster than what we have seen the last several days, will still
be relatively slow (around 20 to 30 mph)
The only factors not present that typically are with heavy rain
events is that wind shear will be weaker than typical (near or
below 10 kt), and there doesn't look like there will be much of
a low level jet for moisture transport. This could limit how
long individual cells last before dissipating.
The biggest concern is for flash flooding on roadways, in urban
areas, and for small streams and creeks. What areas have flash
flooding will be highly dependent on where the heaviest
downpours set up.
Significant main stem river flooding is not expected.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 2 AM EDT Tuesday for PAZ054-055-060>062-070-
071-101>106.
NJ...Flood Watch until 2 AM EDT Tuesday for NJZ001-007>010-012-013-
015>019.
DE...Flood Watch until 2 AM EDT Tuesday for DEZ001.
MD...Flood Watch until 2 AM EDT Tuesday for MDZ012-015-019-020.
MARINE...None.
&&
SYNOPSIS...Johnson/Staarmann
NEAR TERM...RCM/PO
SHORT TERM...Johnson/Staarmann
LONG TERM...Johnson/Staarmann
AVIATION...Johnson/RCM/Staarmann/PO
MARINE...Johnson/RCM/Staarmann
HYDROLOGY...Hazardous weather outlook, Jul 14, 7:11 AM EDT, 14 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 711 AM EDT Mon Jul 14 2025 MDZ012-015-019-151115- Kent MD-Queen Annes-Talbot- 711 AM EDT Mon Jul 14 2025 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MDZ020-151115- Caroline- 711 AM EDT Mon Jul 14 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. There is a slight risk for heavy rain leading to flash flooding with storms this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 14, 8:30 PM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
830 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM Flash Flood 1 NNE Burlington Twp 40.08N 74.82W
07/14/2025 Burlington NJ Public
Picture of street flooding on X. Pinewald
Ave.
&&Local storm report, Jul 14, 8:51 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
851 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Flash Flood Keansburg 40.44N 74.13W
07/14/2025 Monmouth NJ Public
Flooding on Belleview Ave and Center Ave.
Time estimated.
&&
ZCLocal storm report, Jul 14, 9:22 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
922 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Flash Flood 1 SSW Upper Hanover Twp 40.40N 75.52W
07/14/2025 Montgomery PA Other Federal
The Perkiomen Creek at East Greenville
reached flood stage.
&&
ZCLocal storm report, Jul 14, 9:26 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
926 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Flash Flood 1 W South Bound Brook 40.56N 74.55W
07/14/2025 Somerset NJ Other Federal
Middle Brook at Bound Brook reached flood
stage.
&&
ZCLocal storm report, Jul 14, 9:28 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
928 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Flash Flood North Plainfield 40.62N 74.44W
07/14/2025 Somerset NJ Other Federal
Stony Brook at North Plainfield reached
flood stage.
&&
ZCLocal storm report, Jul 14, 9:29 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
929 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Flash Flood Watchung 40.64N 74.45W
07/14/2025 Somerset NJ Other Federal
Stony Brook at Watchung reached flood stage.
&&
ZCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:01 PM EDT | Special Marine Warning | PHI | 119 min | |
| Jul 14, 9:25 PM EDT | Areal Flood Warning | PHI | Middlesex, Morris, Somerset | 16 hr |
| Jul 14, 10:30 PM EDT | Flash Flood Warning | PHI | Cumberland | 3 hr |
| Jul 15, 1:20 AM EDT | Flash Flood Warning | PHI | Ocean | 3 hr |
| Jul 15, 2:32 AM EDT | Special Marine Warning | PHI | 58 min | |
| Jul 15, 2:37 PM EDT | Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more | 34 hr |
Nearby
Areal Flood Warnings in New Jersey, 2025Every areal flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.